Jun 15, 2013
2001 I got PML i was getting better day by day but I'm wandering the pml stop or can continue to do damage to my brain. Last year my TC were almost 500 I was doing Reyatax,Tenofavir and Norvir then a change to Truvada and kaletra my TC count is dropping since then now my TC counts are 368. I tell my doctor to get another regimen of medicines but he keep telling me that my TC count are decreasing because my Hepatitis C. I fell scare and hopeful is not many people with this decease nobody know much not even the doctors. I would like to talk to a surviver like me. THANK YOU NANCY
Response from Dr. Henry
PML was (and still can be) a terrible complication of AIDS that in the pre effective treatment days generally ran a bad course ending in death. I have several patients from that era who started effective therapy in the midst of PML (progressive multifocal encephalopathy). I often use the analogy that PML is somewhat like a brain stroke in sometone with high blood pressure. Getting the blood pressure under control may prevent future damage but the damage that has already occured and the recovery from that depends on location and extent of the damage in the brain that is often specific for each case. Thus the brain damage from the PML that has already occurred may only partially improve after the HIV infection is under control but course if different for each person. KH
Atripla, joint pain, fatigue, and headaches ....
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.